Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 73, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2006, 2:05 PM MDT for Platte County, Wyoming. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2006, 2:05 PM MDT (20:05 UTC)
- Expired
- Jul 1, 2006, 3:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 115 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:58 PM MDT | HAIL 0.75 | Wheatland, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 012005 SVRCYS WYC031-012100- /O.NEW.KCYS.SV.W.0073.060701T2005Z-060701T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 205 PM MDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF WHEATLAND... * UNTIL 300 PM MDT * AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 17 MILES NORTHWEST OF WHEATLAND...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHEATLAND BY 300 PM MDT... LAT...LON 4230 10527 4200 10526 4193 10476 4230 10474 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 012023 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 223 PM MDT SAT JUL 1 2006 WYC031-012100- /O.CON.KCYS.SV.W.0073.000000T0000Z-060701T2100Z/ PLATTE WY- 223 PM MDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR CENTRAL PLATTE COUNTY... AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF I-25 MM 87...OR ABOUT 11 MILES NORTHWEST OF WHEATLAND...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF I-25 MM 87 BY 245 PM MDT... WHEATLAND BY 300 PM MDT... LAT...LON 4230 10527 4200 10526 4193 10476 4230 10474 $$ SOWKO
000 WWUS55 KCYS 012100 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 257 PM MDT SAT JUL 1 2006 WYC031-012107- /O.EXP.KCYS.SV.W.0073.000000T0000Z-060701T2100Z/ PLATTE WY- 257 PM MDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLATTE COUNTY EXPIRES AT 300 PM MDT... AT 257 PM WEATHER SERVICE RADAR INDICATED THAT THE STORM IN CENTRAL PLATTE COUNTY HAD WEAKENED SLIGHTLY TO BELOW SEVERE LIMITS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. THIS STORM REMAINS QUITE STRONG AND COULD STILL PRODUCE 1/2 INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN AS IT MOVES SOUTH ALONG I-25. LAT...LON 4230 10527 4200 10526 4193 10476 4230 10474 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:23 PM MDT, 42 minutes earlier.
Area forecast discussion, Jul 1, 1:23 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 123 PM MDT SAT JUL 1 2006 .SHORT TERM...THROUGH MONDAY...GEARING UP FOR AN AFTERNOON AND EVENING OF MARGINAL SEVERE WEATHER ACROSS PARTS OF THE FORECAST AREA. SOME JUICY AIR IN PLACE EAST OF THE LARAMIE RANGE WITH DEW POINTS IN THE 50S. UPSLOPE AT THE SURFACE WITH WEST WINDS ALOFT ARE CREATING A SHEARING ENVIRONMENT CAPABLE OF NURTURING A FEW SUPERCELLS. COULD WELL BE SEEING A REPLAY OF THIS SCENARIO FOR BOTH SUNDAY AND MONDAY WITH THE PATTERN CHANGING LITTLE. TEMPS FOR THE MOST PART WILL BE AROUND NORMAL FOR THE PERIOD. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...FEW CHANGES MADE TO INHERITED FORECAST. UNRELENTING PATTERN WITH THE UPPER RIDGE TO OUR WEST CONTINUES. GFS AND ECMWF GIVING SOME INDICATION THAT THE RIDGE WILL SLIDE INTO THE GREAT PLAINS LATE IN THE WEEK...BUT IMPACT ON THE WEATHER HERE WILL BE MINIMAL. NEAR TO SLIGHTLY ABOVE NORMAL TEMPS AND LOW POPS CONTINUE THROUGH THE PERIOD. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...POMEROY LONG TERM....POMEROY
Hazardous weather outlook, Jul 1, 10:45 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SAT JUL 1 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-021130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER SOUTHEAST WYOMING AND SPREAD INTO THE NEBRASKA PANHANDLE BY EARLY EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...HEAVY RAIN AND GUSTY WINDS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EACH DAY THROUGH NEXT WEEK. A FEW STORMS ON SUNDAY AND MONDAY COULD ALSO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY MID AFTERNOON. WYZ061>063-065-021130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1045 AM MDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ALBANY AND CARBON COUNTIES THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE GUSTY WINDS TO 50 MPH...WITH ONE OR TWO STORMS IN THE LARAMIE VALLEY PERHAPS BECOMING STRONG ENOUGH TO PRODUCE SMALL HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EACH DAY THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT.. SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 1, 1:52 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
152 PM MDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL 12 W CHEYENNE 41.15N 105.02W
07/01/2006 E0.25 INCH LARAMIE WY PUBLIC
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:19 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 56 min |
| Jul 1, 2:37 PM MDT | Flash Flood Warning | CYS | Laramie | 113 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.